Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2001, 10:30 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2001, 10:30 PM MDT (04:30 UTC)
- Expired
- Aug 14, 2001, 10:50 PM MDT
- In force
- 20 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Bingham County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 3105 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS55 KPIH 150436 SVRPIH IDC005-011-150450- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1030 PM MDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN IDAHO THIS INCLUDES THE CITY OF POCATELLO NORTHEASTERN POWER COUNTY IN IDAHO THIS INCLUDES POCATELLO AIRPORT * UNTIL 1050 PM MDT * AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF POCATELLO ARPT...OR ABOUT 12 MILES NORTHWEST OF POCATELLO...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTH OF CHUBBUCK...3 MILES SOUTH OF FORT HALL...6 MILES NORTH OF POCATELLO AT 1045 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...HAIL UP TO 1 INCH...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:40 PM MDT, 50 minutes earlier.
Area forecast discussion, Aug 14, 9:40 PM MDT, 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 940 PM MDT TUE AUG 14 2001 SVR CELL NEAR ATOMIC CITY AND WARNING JUST ISSUED. TREND LAST 3 DAYS HAS BEEN FOR STORMS IN LOCALLY UNSTABLE REGIME TO DEVELOP OVER MACKAY AND MOVE SOUTHEAST PROPAGATING OUTFLOW BOUNDARIES INTO LOWER SNAKE PLAIN. THIS NOT DETECTED ALL THAT WELL IN PROGS. NW FLOW ALOFT ALLOWING SOME SHORTWAVE ENERGY TO GRAZE ZONE 19 WHERE SOME INSTABILITY LINGERS. WITH UPPER RIDGE NOT EXPECTED TO CREST ACROSS PIH CWA UNTIL LATER THU (AS PER NEW ETA) WITH SOME WARMING ALOFT SEE NO CHANGE TO THIS PATTERN. MID SHIFT WILL TO NEED REEVALUATE AS NEW MODEL POPS HIGHER THAN CURRENTLY FORECAST OR IN OLD GUIDANCE. MINOR TWEAKS TO ZONES FORTHCOMING. TA BYI 90/56/93 230 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH BB 090/053 091/051 094 10241 .PIH...NONE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:22 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte | 23 min |
| Aug 14, 9:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.